Florida, 2013Rip Current in Florida, May 15, 2013
May 15, 2013 · NWS JAX · 1 event in 1 county or zone
as well as the falling tide.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Onshore flow increased the rip current risk...as well as the falling tide.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 15, 9:51 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, May 15, 9:51 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1051 AM EDT WED MAY 15 2013
.UPDATE...
MORNING SURFACE ANALYSIS DEPICTS RIDGING (1025 MILLIBARS)
EXTENDING FROM THE WESTERN ATLANTIC WESTWARD TO THE CENTRAL GULF
COAST STATES. ALOFT...DEEP LAYERED RIDGING COVERS THE CENTRAL AND
EASTERN GULF OF MEXICO...EXTENDING NORTHWARD INTO THE SOUTHEASTERN
STATES. RADIATIONAL COOLING OVERNIGHT RESULTED IN A DAILY RECORD
LOW TEMPERATURE BEING TIED AT JACKSONVILLE (52 DEGREES). BENIGN
WEATHER WILL PREVAIL REGION-WIDE THIS AFTERNOON AS A DRY AND
SUBSIDENT AIR MASS REMAINS ENTRENCHED OVER OUR REGION. A SEA
BREEZE DEVELOPS ALONG THE COAST SHORTLY AFTER NOON AND PROGRESSES
INLAND TO THE INTERSTATE 95 CORRIDOR DURING THE LATE AFTERNOON
HOURS.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL. EXPECT WEST TO SOUTHWEST WINDS NEAR
10 KNOTS AT THE REGIONAL TERMINALS THROUGH 17Z. A SEABREEZE WILL
PUSH PAST THE SSI AND CRG TERMINALS BY 18Z...AND SHOULD REACH JAX
AND VQQ TOWARDS 20Z. LIGHT SOUTH/SOUTHWEST WINDS WILL PREVAIL
AFTER 00Z.
&&
.MARINE...
HIGH PRESSURE WILL REMAIN SITUATED OVER OUR REGION THROUGH EARLY
NEXT WEEK. AFTERNOON SEA BREEZES...WITH SUSTAINED SOUTHEAST WINDS
OF 10-15 KTS...ARE EXPECTED OVER THE NEARSHORE WATERS EACH
AFTERNOON/EARLY EVENING THROUGH SATURDAY. SOUTHERLY WINDS MAY
SURGE OFFSHORE TO NEAR CAUTION LEVELS FOR A BRIEF PERIOD
OVERNIGHT...BUT HEADLINES SHOULD NOT BE REQUIRED THROUGH EARLY
NEXT WEEK AS SEAS REMAIN IN THE 3-4 FT RANGE.
RIP CURRENTS: LOW RISK AT AREA BEACHES.
&&
.FIRE WX...
DRY CONDS WILL CONTINUE AS MIN RH LEVELS WILL BOTTOM OUT IN THE
25-30% RANGE OVER INLAND AREAS THIS AFTERNOON. A SEA BREEZE WILL
PUSH INLAND TO THE INTERSTATE 95 CORRIDOR...BUT SUSTAINED WIND
SPEEDS WILL REMAIN IN THE 10-15 MPH RANGE AND FUEL MOISTURE
REMAINS BELOW CRITICAL THRESHOLDS...WHICH WILL PRECLUDE THE NEED
FOR ANY HEADLINES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 86 60 88 61 / 0 0 0 0
SSI 81 66 83 68 / 0 0 0 0
JAX 85 59 87 62 / 0 0 0 0
SGJ 80 64 82 65 / 0 0 0 0
GNV 86 59 87 61 / 0 0 0 0
OCF 86 60 88 62 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
NELSON/ENYEDI/CHASE
Hazardous weather outlook, May 15, 2:53 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 AM EDT WED MAY 15 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-161000-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-ATKINSON-
BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-
CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-UNION-
WARE-WAYNE-
353 AM EDT WED MAY 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE ALTAMAHA RIVER AT
BAXLEY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS ACROSS THE INLAND AREAS BEGINNING FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
Rip Current, Duval
- When
- May 15, 12:30 PM EST
- Where
- Duval forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
A man died trying to rescue a 10 year old boy from a rip current at Hanna Park. The boy was pulled to safety, but the 62 year old died a short time later at the hospital. The event was logged as an indirect fatality.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 15, 20136 deaths · 63 injured · $270 million · EF4 · 49 events
- Hail and Damaging Winds in Texas, May 15, 2013$250,000 · 1.5 in hail · 12 events
- Tornado and Hail in Oklahoma, May 15, 2013$150,000 · EF0 · 6 events
- Hail and Damaging Wind in Oklahoma, May 15, 2013$50,000 · 1 in hail · 5 events
- Flash Flooding and Flooding in Puerto Rico, May 15, 2013$500 · 9 events
- Hail in Kansas, May 15, 20131.25 in hail · 7 events
- Hail and Damaging Winds in Missouri, May 15, 2013$2,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Florida, May 15 to 18, 20131.25 in hail · 5 events
- Hail in Texas, May 15, 20131.75 in hail · 4 events
- Damaging Winds in Utah, May 15, 201359 kt wind · 3 events
- Hail in New York, May 15, 20131 in hail · 2 events
- Damaging Winds in Texas, May 15, 201355 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452969.